News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Other infections

Question: swollen nodes in groin area


 goodtimes0216 - Thu Sep 04, 2008 11:02 pm

I'm 33 years old. I have been sick with flu like symptoms,dizzy, nausea, unable to focus and extremely tired for over a month now. I took an antibiotic (zpac) and no change. I now have swollen lymph nodes in my groin area. I had two right next to each other on my right side. They are hard and very tender to touch. I am now getting them on my left side. I have also lost about 10lbs in the past month. I don't know if I should be concerned or not. I was told my grandmother passed away of an autoimmune disoreder about 20 years ago, but have no idea what it was or if its even relevent. Any suggestions or ideas that I can maybe bring up to my Dr or get checked for could help me out a lot. I'm missing out on life and just want to get better.
Thanks so much
 Dr. Safaa Mahmoud - Sat Oct 25, 2008 1:12 pm

User avatar Hello,

These are probably lymph nodes (inguinal) as they occur in a lymph node region, however this must be confirmed by your physician. The inguinal lymph nodes are situated in the crease between the leg and pelvis. They drain the vulva, vagina, perineum, gluteal region, lower abdominal wall, and lower anal canal.

Common causes of enlargement include infections of the leg or foot, STDs (eg, herpes simplex virus, gonococcal infection), lymphoma, and pelvic malignancy.

Nodes are generally considered to be normal if they are up to 1 cm in diameter; but inguinal nodes are generally considered abnormal when they are larger than 1.5 cm .

I would first want to exclude malignancy based on the description you provided about these swelling, your general symptoms and your past medical history (cancer in the cervix).

Some medications like Lamictal may cause lymphadenopathy that is usually generalized. Other causes like infections, autoimmune diseases should be excluded too.

I would also advise you to contact your doctor for direct clinical examination and investigations.

Hope you find this information useful.
Please keep us updated.
Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here